Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

EXCHANGE TRANSFUSION FOR ASPIRIN POISONING

EXCHANGE TRANSFUSION FOR ASPIRIN POISONING This is a case report of a 6-week-old infant treated for aspirin intoxication by exchange transfusion. It is presented to call attention to the dangers of excessive aspirin administration and also to an emergency treatment. Despite a voluminous literature on the danger of salicylate intoxication, the average mother and many doctors still prescribe this drug as though it were harmless. Until such time as the entire medical profession and the general public become aware of the problem, we will continue to have unnecessary deaths caused by one of the most valuable drugs that we have available. The labeling of salicylates as potentially harmful is not sufficient to prevent overdosage, and the so-called safety caps on children's aspirin do not prevent accidental poisoning. Report of a Case A 6-week-old male infant was admitted to the DeTar Memorial Hospital on Dec. 24, 1958, at 11 p. m., with the history of an http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png JAMA American Medical Association

EXCHANGE TRANSFUSION FOR ASPIRIN POISONING

JAMA , Volume 170 (16) – Aug 15, 1959

Loading next page...
 
/lp/american-medical-association/exchange-transfusion-for-aspirin-poisoning-0m3qhzwNHY
Publisher
American Medical Association
Copyright
Copyright © 1959 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
ISSN
0098-7484
eISSN
1538-3598
DOI
10.1001/jama.1959.63010160007010c
Publisher site
See Article on Publisher Site

Abstract

This is a case report of a 6-week-old infant treated for aspirin intoxication by exchange transfusion. It is presented to call attention to the dangers of excessive aspirin administration and also to an emergency treatment. Despite a voluminous literature on the danger of salicylate intoxication, the average mother and many doctors still prescribe this drug as though it were harmless. Until such time as the entire medical profession and the general public become aware of the problem, we will continue to have unnecessary deaths caused by one of the most valuable drugs that we have available. The labeling of salicylates as potentially harmful is not sufficient to prevent overdosage, and the so-called safety caps on children's aspirin do not prevent accidental poisoning. Report of a Case A 6-week-old male infant was admitted to the DeTar Memorial Hospital on Dec. 24, 1958, at 11 p. m., with the history of an

Journal

JAMAAmerican Medical Association

Published: Aug 15, 1959

There are no references for this article.